Alert archive / Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Wakefield, VA

August 2, 2016Hanover County, Virginia

NWS Wakefield, VA issued this special weather statement at Aug 2, 2016, 8:13 PM EDT for Hanover County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2016, 8:13 PM EDT (00:13 UTC)
Expired
Aug 2, 2016, 8:45 PM EDT
In force
32 min
Issued by
NWS Wakefield, VA

County Hanover County, VA

The radar

The Norfolk radar (KAKQ), 99 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2016-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2016-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

199 
WWUS81 KAKQ 030013
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
813 PM EDT TUE AUG 2 2016

VAZ062-064-510>512-515-030045-
CAROLINE-EASTERN HANOVER-EASTERN LOUISA-WESTERN
HANOVER-GOOCHLAND-WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-
813 PM EDT TUE AUG 2 2016

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN LOUISA...
CENTRAL GOOCHLAND...NORTHWESTERN HENRICO...SOUTHWESTERN CAROLINE AND
HANOVER COUNTIES...

AT 812 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED NEAR
MONTPELIER...OR 9 MILES NORTHWEST OF RANDOLPH MACON COLLEGE...MOVING
SOUTH AT 25 MPH.

WIND GUSTS UP TO 30 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
  WYNDHAM AROUND 825 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OLIVER...BEAVERDAM...
DOSWELL...ROCKVILLE...ASHCAKE...SOLOMONS
STORE...GILMAN...ELMONT...GUM TREE AND COATESVILLE.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3798 7775 3786 7733 3762 7738 3763 7741
      3764 7742 3763 7743 3776 7795
TIME...MOT...LOC 0012Z 013DEG 49KT 3784 7762 

$$

44

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:29 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 2, 6:29 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
629 PM EDT TUE AUG 2 2016

.SYNOPSIS...
A weak frontal boundary will drop south through North Carolina
tonight. High pressure builds from the Great Lakes into New
England, before pushing offshore of the New England coast
Wednesday night through Thursday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Latest wx analysis features weak sfc frontal boundary, which
remains oriented along and just north of the VA/NC border back
into the Lower Oh Valley. High PWs (150-175% of normal, highest
across the southern third of the area), deep warm cloud depths
and lingering mid level cap will serve to favor moderate to heavy
showers vice thunder/severe potential, but better chances for
general thunder remain in for the balance of the afternoon across
the southern half of the area. Continue to note cooling cloud tops
along and south of the boundary, which is consistent with
depiction of areas of heavy rainfall through early evening across
this area. Have gone with highest pops (~60-70% coverage) along
and just south of the boundary, which is consistent with the NSSL
WRF ensemble and HRRR solution. Pops taper back to 20-30% north of
RIC metro including Northern Neck and Eastern Shore. Have also
included heavy rain wording in grids across South Central VA/SE
VA/NE NC through early evening.

Rain chances drop off late this evening into Wed morning, as drier
air begins to push farther s into NC, and high pressure blds into
New England. Given low steering, will need to watch for areas of
locally heavy rainfall through this evening, and have updated HWO
to account for the heavy rain potential during this period.
Variably cloudy tngt with lows in the upper 60s to lower 70s.

Model trends continue to favor slowly pushing the front farther
south as the upper trough axis pivots offshore early Wednesday.
However, while areal coverage of showers will be lower, expect at
least some iso-widely sct showers to re-develop across the area
tomorrow afternoon. Have therefore bumped pop back into chance
range over the SW third of the area. Dry forecast for the Northern
Neck and Eastern Shore, with drier air pushing in tomorrow and
tomorrow night. Cooler and slightly drier tomorrow, especially
north. Highs Wed in the low to mid 80s.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
A weak upper level flow will prevail during the latter part of the
work week. High pressure aloft will be west of our area situated
over the Southwest/South Central part of the nation, keeping most
of the hot weather to our west.

A stationary front will be situated across the Carolinas as high
pressure over the Northeast States slides off to the east. A mainly
dry forecast is expected from Wednesday night through Friday.
Temperatures will be seasonable but rather humid conditions will
continue with daytime dew points upper 60s/~70 to the lower 70s.

Scattered showers and thunderstorms Wednesday evening over northeast
North Carolina and the southern Virginia Piedmont will taper off by
Midnight. Isolated thunderstorms are possible in this same area late
Thursday afternoon and evening. On Friday afternoon and evening...
slight to low chance (20 to 30 Percent) for thunderstorms are in
place generally west of Interstate 95 in Virginia and west of the
Chowan River in North Carolina.

High temperatures range through the 80s. Lows will be in the upper
60s to around 70 with low to mid 70s along the coast and in Hampton
Roads.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
An upper trough centered over Hudson Bay late Friday will pivot
eastward into eastern Canada and the Northeast CONUS over the
weekend. This will force a cold front toward the area Friday night
which then crosses the local area late Saturday. Saturday looks to
be a very warm day ahead of the front with a W-SW wind direction and
H85 temps around 20-22C. Highs 90-95. Will carry chc pops (30%) Sat
aftn/eve with the passage of the front...tailing off to slight chc
pops eastern areas early Sun morn. The frontal boundary pushes south
of the local area Sunday/Monday with high pressure taking up
residence over the Northeast. Will indicate generally dry wx during
this time. Return flow by next Tuesday may bring a small chc of aftn
convection back to southern/western areas. Not as warm behind the
front Sun-Tues with highs mainly 85-90.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 17z...A weak frontal boundary was moving to the south through
southeast Virginia. Scattered thunderstorms were developing along
the boundary mainly affecting PHF and ORF. The boundary will
continue moving to the south. Convection should remain south of
RIC and SBY. Will need to monitor for thunderstorms through this
evening southeast portions.

Brief periods of IFR and gusty winds can be expected with the
thunderstorms. Some MVFR conditions are possible Wednesday morning.
Thunderstorms will be possible far southern portions on Wednesday.

OUTLOOK...The front stalls over the Carolinas. Most of the
convection should remain to the south through Friday. Scattered
thunderstorms are possible over the weekend.

&&

.MARINE...
A weak frontal boundary is situated across the southern waters this
afternoon and is expected to settle south into east-central NC late
tonight. In the wake of this boundary, a long period of onshore
(ENE) winds is expected thru at least Thursday. Surface high
pressure retreating east of New England by late week will bring an
end to the onshore winds and turn them more S-SW into Saturday. Seas
average 2-3ft during the period...but may build to 4ft from 10-20nm
in the persistent onshore flow early Wed into Thu. Waves average 1-2
ft in the Bay/Sound...though periods of 3 ft possible at the mouth
of the Bay.

&&

.TIDES/COASTAL FLOODING...
Due to a persistent period of onshore winds...tide levels will be
on the increase...with a few locations potentially reaching
within 0.5 ft of minor flood thresholds (Wed-Thu).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...LSA
LONG TERM...JDM
AVIATION...LSA
MARINE...JDM
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Aug 2, 6:26 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
626 PM EDT TUE AUG 2 2016

MDZ021>025-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-099-100-509>525-032230-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-ACCOMACK-WESTERN LOUISA-EASTERN LOUISA-
WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
626 PM EDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-VAZ098-032230-
EASTERN CURRITUCK-VIRGINIA BEACH-
626 PM EDT TUE AUG 2 2016

...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 3:24 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
324 PM EDT TUE AUG 2 2016

NCZ012-VAZ065-079-087-022015-
NORTHAMPTON-BRUNSWICK-MECKLENBURG-GREENSVILLE-
324 PM EDT TUE AUG 2 2016

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
NORTHAMPTON...SOUTHWESTERN GREENSVILLE...SOUTHERN MECKLENBURG AND
SOUTHERN BRUNSWICK COUNTIES...

AT 324 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR BOYDTON TO NEAR BARLEY. MOVEMENT WAS SOUTH
AT 30 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND LOCALLY HEAVY DOWNPOURS ARE
POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
  ROANOKE RAPIDS AND GASTON AROUND 330 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE
BASKERVILLE...NELSON... ROANOKE RAPIDS LAKE...PALMER
SPRINGS...ANTE...BOWENS CORNER...SLATES CORNER...BUFFALO
JUNCTION...TRIPLET AND WHITE PLAINS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3668 7869 3669 7865 3664 7858 3664 7856
      3670 7865 3671 7864 3668 7757 3642 7757
      3645 7763 3648 7765 3648 7775 3651 7790
      3654 7790 3654 7870
TIME...MOT...LOC 1924Z 353DEG 54KT 3664 7844 3656 7778

44
Local storm report, Aug 2, 3:59 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EDT TUE AUG 2 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       2 SSE INDIANTOWN        36.31N 76.07W
08/02/2016  M2.25 INCH       CAMDEN             NC   PUBLIC

            45 MINUTES RAINFALL...TIME OF REPORT
            APPROXIMATE.

&&

NWS WAKEFIELD VA
IRIS SYSTEM
Special weather statement, Aug 2, 4:01 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT TUE AUG 2 2016

VAZ067-068-079>081-088-513-514-022045-
BRUNSWICK-AMELIA-NOTTOWAY-EASTERN CHESTERFIELD (INCLUDING COL.
HEIGHTS)-SUSSEX-WESTERN CHESTERFIELD-DINWIDDIE-PRINCE GEORGE-
401 PM EDT TUE AUG 2 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
BRUNSWICK...CENTRAL NOTTOWAY...SOUTHEASTERN AMELIA...PRINCE GEORGE...
SOUTHERN CHESTERFIELD...NORTHERN SUSSEX...AND DINWIDDIE COUNTIES...
THE CITY OF PETERSBURG AND THE CITY OF COLONIAL HEIGHTS...

AT 400 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR DISPUTANTA TO NEAR SPAINVILLE.
MOVEMENT WAS SOUTH AT 30 MPH.

WIND GUSTS UP TO 30 MPH AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH
THESE STORMS.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PETERSBURG...DINWIDDIE...HOPEWELL...COLONIAL HEIGHTS...BLACKSTONE...
WAVERLY...MCKENNEY...MANNBORO...DISPUTANTA...VIRGINIA STATE
UNIVERSITY... AMELIA COURTHOUSE...FORT LEE...PRINCE
GEORGE...SUSSEX...STONY CREEK...
WILSONS...HOMEVILLE...CARSON...GARYSVILLE AND FORT PICKETT.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3737 7799 3725 7708 3717 7708 3711 7716
      3708 7708 3687 7709 3697 7801 3702 7801
      3701 7807
TIME...MOT...LOC 2000Z 008DEG 43KT 3715 7714 3724 7794

44
Special weather statement, Aug 2, 7:32 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
732 PM EDT TUE AUG 2 2016

VAZ064-510>512-517-030015-
CAROLINE-WESTERN KING WILLIAM-EASTERN HANOVER-EASTERN LOUISA-WESTERN
HANOVER-
732 PM EDT TUE AUG 2 2016

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT EASTERN
LOUISA...NORTHWESTERN KING WILLIAM...SOUTHERN CAROLINE AND HANOVER
COUNTIES...

AT 732 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR MINERAL TO 6 MILES NORTHEAST OF DAWN.
MOVEMENT WAS SOUTH AT 30 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH
THESE STORMS.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
  MINERAL AND BUMPASS AROUND 735 PM EDT.
  DAWN...MANGOHICK AND KINGS DOMINION AROUND 740 PM EDT.
  ASHLAND AND HANOVER AROUND 745 PM EDT.
  RANDOLPH MACON COLLEGE AND STUDLEY AROUND 750 PM EDT.
  MECHANICSVILLE AROUND 755 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CEDAR FORK...DUANE
FORK...GOLANSVILLE...PENDLETON...ASHCAKE...SPARTA...APPLE
GROVE...BURRUSS CORNER...ELMONT AND GUM TREE.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3810 7784 3808 7781 3807 7778 3806 7778
      3805 7775 3802 7775 3803 7773 3801 7772
      3801 7767 3799 7766 3799 7764 3807 7756
      3799 7719 3764 7729 3781 7792 3785 7795
      3786 7799 3811 7786
TIME...MOT...LOC 2332Z 013DEG 40KT 3801 7782 3791 7730

44
Local storm report, Aug 2, 7:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
757 PM EDT TUE AUG 2 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HEAVY RAIN       2 SE NORVIEW            36.87N 76.22W
08/02/2016  M3.57 INCH       CITY OF NORFOLK    VA   CO-OP OBSERVER

            MINOR STREET FLOODING. 3.5 INCHES BETWEEN 1
            AND 3 PM. .

&&

NWS WAKEFIELD VA
IRIS SYSTEM
Special weather statement, Aug 2, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
813 PM EDT TUE AUG 2 2016

VAZ062-064-510>512-515-030045-
CAROLINE-EASTERN HANOVER-EASTERN LOUISA-WESTERN
HANOVER-GOOCHLAND-WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-
813 PM EDT TUE AUG 2 2016

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN LOUISA...
CENTRAL GOOCHLAND...NORTHWESTERN HENRICO...SOUTHWESTERN CAROLINE AND
HANOVER COUNTIES...

AT 812 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED NEAR
MONTPELIER...OR 9 MILES NORTHWEST OF RANDOLPH MACON COLLEGE...MOVING
SOUTH AT 25 MPH.

WIND GUSTS UP TO 30 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
  WYNDHAM AROUND 825 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OLIVER...BEAVERDAM...
DOSWELL...ROCKVILLE...ASHCAKE...SOLOMONS
STORE...GILMAN...ELMONT...GUM TREE AND COATESVILLE.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3798 7775 3786 7733 3762 7738 3763 7741
      3764 7742 3763 7743 3776 7795
TIME...MOT...LOC 0012Z 013DEG 49KT 3784 7762

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:49 AM EDTSmall Craft AdvisoryAKQ12 hr

Nearby

Special Weather Statements in Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.